- 0Feb 9, '07 by SCRN1The oral meds I have been taking (ACTOplusMet & Glucotrol XL) have not been working. So today, Humalog Mix 50/50 BID was added to them. ONE of the reasons I was hoping not to have to start insulin is because of weight gain. I started losing some weight without trying before being diagnosed. In the almost 5 weeks since I was dignosed I've lost about 10 lbs more. I would love to keep this off, plus lose about 25 lbs more to get back to my "skinny weight", but would settle for 15-20.
Does anyone have any idea on the amount of weight people on Humalog usually gain or the percent of people who do gain? Any tips on continuing to lose it & keep it off while on the insulin? (I'm already watching my carbs.) Since I will continue to take metformin (1700 mg/day), do you think that will help?
- 2,105 Visits
- 0Feb 9, '07 by Myxel67First, concentrate on getting the BG under control. If you don't overeat, you are not likely to gain weight.
Remember insulin is often used as rescue therapy, and once BG is better controlled and A1C in down to aound 8%, you can wean off insulin and restart the oral meds.
The approach recognizes that po meds won't usually improve A1C more than 2 points.
Premixed inssulins are usually used for people who are unable to give their own innsulin, or who absolutely refuse to inject more than twice daily. They are inflexible, and increase risk of hypoglycemia if meal times are not consistent and during earlt am since NPH is given at dinner instead of at bedtime.
Continuing the orals during the rescue period continues to stress the pancreas and muddies the water as to how much insulin you actually use.